Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 2, 2021, 3:10 PM MDT for Bernalillo County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 3:10 PM MDT (21:10 UTC)
- Expired
- Jul 2, 2021, 3:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 33 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933 WWUS85 KABQ 022110 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 310 PM MDT Fri Jul 2 2021 NMZ219-221-022145- Sandia/Manzano Mountains Including Edgewood-Middle Rio Grande Valley/Albuquerque Metro Area- 310 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 345 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm over eastern Albuquerque, moving southwest at 5 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Albuquerque, Tijeras, Cedar Crest, Cedro, Carnuel and South Valley. This includes the following highways... Interstate 40 between Mile Markers 160 and 176. Interstate 25 between Mile Markers 222 and 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3519 10645 3506 10631 3488 10647 3508 10669 TIME...MOT...LOC 2109Z 048DEG 6KT 3509 10648 $$ Shoemake
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 2, 11:46 AM MDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 2, 11:46 AM MDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1146 AM MDT Fri Jul 2 2021 .AVIATION... 18Z TAF CYCLE Mostly VFR conditions currently aside from MVFR at KLVS (OVC029) and KTCC (OVC015). Numerous showers/scattered storms will develop over the high terrain this midday and the early afternoon, then eventually impact the lower elevations as the day progresses. All areas will be subject to storms save the immediate Four Corners area. Slow/erratic storm motions are expected along with poor vis/cigs within heavy pcpn cores. With more instability, a few of the more robust updrafts may create brief hail. Mtn obscurations are also likely within thunderstorm activity. Expect storm coverage to dwindle across the northern half of NM by 06Z with activity persisting overnight south of I-40 through 12Z. A return of MVFR, or possibly lower, stratus is forecast in eastern NM tonight, but there is rather low confidence on whether it could result in restrictions. Another widespread round of showers and thunderstorms Saturday. && .PREV DISCUSSION...350 AM MDT Fri Jul 2 2021... .SYNOPSIS... The monsoon is in full swing with daily rounds of showers and storms forecast going through at least the next seven days. The threat for locally heavy rainfall and flash flooding will be on the uptrend through the holiday weekend, especially in and near the mountains. Daytime temperatures are on the uptrend and will rise back above normal across western New Mexico by Sunday or Monday, while eastern portions of the state remain below normal. Thunderstorm coverage will trend down toward the end of next week as high pressure expands across the region. && .DISCUSSION... SHORT TERM...(TODAY THROUGH SATURDAY)... Another day and yet another round of heavy rainfall potential is in store for the CWFA compliments of the monsoon setup. Latest surface analysis depicts a weak backdoor front, or arguably a convectively- induced outflow boundary, draped along a line from KLVS to north of KCVS. This feature will sag southwestward this morning with light to moderate precipitation persisting in its wake. Some heavier rainfall amounts in excess of one inch per hour will support nuisance ponding of water on roads and flows within low-water crossings/arroyos. Diurnal storms will develop late this morning/afternoon and activity will enjoy a rather juicy environment to support heavy rain. Expect above normal PWATs to persist, generally similar to Thursday for all areas except the west central and southwest zones where values will increase 0.15-0.25". A primary driver behind the threat for flooding today will be the migration of the upper high from Texas to the Four Corners region. During this time, storm motions will decrease and it could be a bit chaotic as well. This will be a recipe for additional issues across the Sacramento Mts and Chaves County, and as a result, will hoist another Flash Flood Watch from 18Z through 06Z/Sat. Flash flooding has been minimal over the Upper Gila the past few days, but with increased instability, higher PWATs and slow motions, opted to include this zone in collaboration with WFO El Paso. A forecast challenge today will be max temps in the northeast/east central plains due to persistent stratus. Models suggest this cloud deck could stick around for most of the day, but this seems unlikely and the day shift may need to adjust based on satellite trends. The second challenge is the coverage of storms along the Cont Div. NAM12 suggests the surface boundary will work its way into the region, and with upslope/convergence, it may increase pcpn chances above current forecast values. By Saturday night, most convection should diminish north of I-40 with most models keep activity going overnight along/ south of U.S. Highway 60. This could continue to aggravate the flash flood potential. On Saturday, the upr high will be positioned over the Four Corners region and may support a more northwest-southeast steering flow, but activity will still be slow in nature. No appreciable change to PWAT values, but there may be a slight reduction in storm coverage as upr level heights increase a tad. That said, temperatures will be a tick warmer and more sunshine will support higher instability. As such, a risk for localized flash flooding cannot be ruled out. DPorter LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)... A fairly robust round of convection from Saturday afternoon will carry-over into the evening hours moving slowly off of the higher terrain before diminishing with the loss of daytime heating. The upper high will consolidate over southern UT by Saturday night, then drift east toward the Four Corners on Sunday. Steering flow will shift and become light northerly on Sunday, then increase through Tuesday as the ridge axis pivots west out of NM. Sunday through Tuesday will be very active, with above normal PWATs and plenty of instability given continued warming. Increasing northerly steering flow will favor storms moving south off of the higher terrain, impacting both the Santa Fe and Albuquerque Metros during the afternoon and early evening hours. Locally heavy rainfall will be the primary thunderstorm threat from Sunday through Tuesday, but strong wind gusts and small hail will become a threat as well with increasing storm motion and shear on Mon/Tue. The 00z GFS and ECMWF agree the upper high will strengthen and expand from mid to late next week, up to near 600dam at 500mb, and be anchored somewhere between southern UT and the Four Corners. With the upper high expanding across the area and no additional moisture input, expect increasing temperatures and a downtrend in daily rounds of showers and storms. 11 && .FIRE WEATHER... No fire weather concerns are expected over the next several days as a traditional monsoon pattern with abundant moisture will support a threat for significant wetting precipitation and higher humidities. The one exception may be across the northwest zones. The upper high previously in central TX will slide across NM today and migrate into the Four Corners region for the weekend/early next week. By the mid- week period, expect the upper high to filter in drier air into the state, which may reduce the coverage of storms and drop humidities. DPorter && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones... NMZ208-226-238>240. &&
Hazardous weather outlook, Jul 2, 4:27 AM MDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 427 AM MDT Fri Jul 2 2021 NMZ201>241-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 427 AM MDT Fri Jul 2 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Showers and storms will be on the uptrend today and tonight, with locally heavy rainfall and flash flooding possible. A Flash Flood Watch is in effect through tonight for Lincoln and Chaves Counties as well as the Southwest Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A continued threat of locally heavy rainfall and flash flooding will persist through the holiday weekend into early next week with an active Monsoon pattern in place. The threat for flash flooding will be highest in and near recent burn scars. Some storms from Sunday through at least Tuesday may produce strong wind gusts and small hail. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 11
In the hours before
Local storm report, Jul 2, 9:47 AM MDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
947 AM MDT FRI JUL 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD GRENVILLE 36.59N 103.61W
07/01/2021 UNION NM LAW ENFORCEMENT
A CAR WAS WASHED INTO A DITCH AND A TRUCK WAS WASHED
INTO A MEDIAN AS FLOOD WATERS CROSSED HIGHWAY 87 64
0645 PM FLASH FLOOD HAGERMAN 33.11N 104.33W
07/01/2021 CHAVES NM EMERGENCY MNGR
RAPID RISE ON RIO FELIX CAUSED ALL LOW WATER CROSSINGS
TO FLOOD
&&
EVENT NUMBER ABQ202102411 ABQ202102410
12Local storm report, Jul 2, 11:40 AM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1140 AM MDT FRI JUL 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 4 W HAGERMAN 33.11N 104.40W
07/01/2021 CHAVES NM EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED DAMAGE TO
BRIDGE ON MORGAN ROAD AND RIO FELIX WHERE
VIDEO SHOWED RAPID MOVING WATER OVER THE
BRIDGE WITH STRUCTURAL DAMAGE. ROADS DOWN
STREAM ON THE RIO FELIX AT CHEROKEE RD,
LINCOLN AVE AND SHOSHONI ROAD ARE CLOSED.
RIO FELIX CRESTED AT 11.4 FT AT THE GAGE ON
WIGGINS LN.
&&Special weather statement, Jul 2, 3:10 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 310 PM MDT Fri Jul 2 2021 NMZ219-221-022145- Sandia/Manzano Mountains Including Edgewood-Middle Rio Grande Valley/Albuquerque Metro Area- 310 PM MDT Fri Jul 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR BERNALILLO COUNTY UNTIL 345 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm over eastern Albuquerque, moving southwest at 5 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Albuquerque, Tijeras, Cedar Crest, Cedro, Carnuel and South Valley. This includes the following highways... Interstate 40 between Mile Markers 160 and 176. Interstate 25 between Mile Markers 222 and 225. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3519 10645 3506 10631 3488 10647 3508 10669 TIME...MOT...LOC 2109Z 048DEG 6KT 3509 10648 Shoemake
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:11 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jul 1, 7:43 PM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| Jul 1, 10:49 PM MDT | Areal Flood Advisory | ABQ | Chaves | 6 hr |
| Jul 2, 12:57 AM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 2, 3:56 AM MDT | Flash Flood Watch | ABQ | Catron, Chaves, Lincoln, Socorro | 42 hr |
| Jul 2, 7:50 AM MDT | Areal Flood Advisory | ABQ | Curry | 3 hr |
| Jul 2, 1:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 2, 1:56 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 2, 2:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe | 3 hr |
| Jul 2, 2:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 3 hr |
| Jul 2, 2:25 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 3 hr |
| Jul 2, 2:39 PM MDT | Flash Flood Warning | ABQ | Mora | 3 hr |
| Jul 2, 3:01 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 119 min |
| Jul 2, 3:27 PM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 2 hr |
| Jul 2, 3:38 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 112 min |
| Jul 2, 3:48 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 3 hr |
| Jul 2, 4:00 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 2, 4:20 PM MDT | Special Weather Statement | ABQ | Santa Fe | 25 min |
| Jul 2, 4:26 PM MDT | Special Weather Statement | ABQ | Colfax | 34 min |
| Jul 2, 4:32 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 118 min |
| Jul 2, 4:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 2, 4:55 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 2, 5:16 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.